MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT3
Medical Device Problem Codes Crack (1135); Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Only the lens case lid was returned.The lens was not returned for evaluation.Product history records were reviewed and documentation indicated the product met release criteria.A qualified lens cartridge was indicated.The handpiece and viscoelastic were not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint.The product was not returned.The ifu (instructions for use) instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.There are no other complaints in this lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implant procedure, the iol has cracked.The iol was implanted and removed during the initial procedure.Additional information has been requested.
 
Event or Problem Description
Additional information has been received and stated that, a small linear line seen on implant immediately after implantation of iol.After routine insertion of iol, there was no resistance or unusual detection of any abnormalities during the insertion, the iol was noted to have a linear mark on the posterior side of the iol off the central axis.
 
Additional Manufacturer Narrative
Additional information provided in a.1., a.2., a.3., b.5., b.6., d.6.A., d.10., e.4., h.3., h.6., and h.10 a qualified associated products were indicated.No determination can be made without physical evaluation of the complaint sample.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15355777
Report Number1119421-2022-01901
Device Sequence Number11171699
Product Code MJP
UDI-Device Identifier00380652249959
UDI-Public00380652249959
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberSN6AT3
Device Catalogue NumberSN6AT3.230
Device Lot Number12633082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date09/05/2022
Supplement Report FDA Received Date10/17/2022
Date Device Manufactured07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; VISCOAT
Patient Age76 YR
Patient SexFemale